26 February 2021 – Rants, Rage and Elation

Ok – this probably isn’t the right time to post, but I just wanted to note that I’m in a real piss today. My feet are now impacted and I’m feeling slightly unsteady, I’m bruising everywhere, my bloody fingers are peeling and I just struggled with the washing again due to pain in my fingers. Outside it is full of spring and I hear children laughing and happy, and I am raging because I want to feel like that. I don’t know why I feel so insulted today, but this chemo has kicked me in the knackers.

My temperature ranges from molten lava to arctic chill, I sweat constantly, my hair is in a matted frizz because my neck is always sweaty. My lips feel swollen, I can’t drink enough tea and, well, I’m fat and exhausted.

Just so you know it should be a good day, I mean it’s payday, it’s Friday and I have everything to live for – I’m a lucky, lucky bitch – but I’m pissed off, angry, I miss the old me, I miss my friends and I don’t know if its chemo or lockdown, but I feel less hopeful.

In a few weeks my world is going to change and I sincerely hope I review this post on my bad days to acknowledge how shit things have been and to embrace every single second with those I love and raise my furbaby. But for today, today can go fuck itself with the wrong end of a pineapple. (NB. Not sure which end that would be, but both would hurt, badly!)

I had a meeting with Maggie’s, I ranted throughout but luckily Maggie’s are experienced in the ways of cancer patients and are prepared for you to be venomous/tearful/confused/whatever, and I swore and ranted my little butt off. I was exhausted afterwards, but I was told to contact Oncology about my feet.

God I am so grateful for that advice and for being listened to.  I emailed my Oncology Nurse and, as always, the response came back quickly – they are going to stop the Oxalyplatin, as it is likely that my side effects are cumulative and actually from a few treatment cycles ago. The Capeciteabine tablets are now the most important treatment, and to carry on with that for my final dose.

So that’s it, now rather than get elated I felt a little confused. I had prepared for the last treatment mentally, and now I’m wondering “have I failed in not being able to take the last treatment?” What are the cumulative effects – how long will I suffer with the neuropathy? And worst of all (and this is ridiculous), why won’t I be able to ring the last chemo bell??

About half an hour after the shock had settled, the usual happened – tears, tears and some more tears. I mean this is ridiculous, because as I have said a few times, crying physically hurts with this chemo treatment. However the sheer relief, the knowing that I won’t have to suffer too badly going forward, no more Oramorph, Lorezepam due to anxiety, those nasty steroids that have made me pile on nearly a stone, the nausea, sweats, insane fatigue. Even though I’m still on the pills, the side effects comparably are minimum – so it’s a trajectory to start to heal. I couldn’t bloody believe it, I went from confusion to sheer elation and relief. It might have been the prosecco I opened that night, but I doubt it, I’ve never slept so well in my life.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s